What causes sexual dysfunction after a liver transplant?

Advertisement
Advertisement
Depression, anxiety, fear, and pain all cause sexual dysfunction after a liver transplant. Fear of failure, fear of pain, fear of not being attractive, and fear of "harming the liver."

Smoking, alcohol consumption, heart disease, kidney failure, diabetes, many medications such as spironolactone (Aldactone), propranolol (Inderal), steroids (prednisone), anti-hypertensives, and anti-depressants can all interfere with sexual function. Fatigue and lack of lubrication (anything that dries the mouth will dry the vagina) can decrease sexual pleasure or interest.

Continue Learning about Digestive Health

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.